Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 11, 2005, 12:07 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 12:07 PM CDT (17:07 UTC)
- Expired
- Jun 11, 2005, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 187 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 111712
FFWSGF
MOC149-112300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 600 PM CDT.
* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT UP TO ONE INCH OF RAIN HAS ALREADY
FALLEN SINCE 11 AM OVER AN AREA WHERE THE GROUND IS ALREADY
SATURATED FROM PREVIOUS RAINFALL.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...ALTON...THAYER...COUCH...GREER...KOSHKONONG...
MYRTLE...ROVER...THOMASVILLE AND WILDERNESS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND LOW WATER CROSSINGS AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3651 9166 3649 9113 3682 9113 3688 9123
3688 9166
$$
GAEDE1 follow-up statement
000 WGUS73 KSGF 112255 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT SAT JUN 11 2005 MOC149-112305- OREGON MO- 554 PM CDT SAT JUN 11 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:08 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 11, 6:08 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SAT JUN 11 2005 .DISCUSSION... CONVECTION ON THE DOORSTEP OF THE FORECAST AREA EARLY THIS MORNING. MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE HOW THIS SYSTEM EVOLVES AND THE RESULT ON PRECIPITATION CHANCES. A PIECE OF UPPER ENERGY EJECTED NORTHEAST INTO THE CENTRAL PLAINS TOUCHING OFF THE STORMS EARLIER IN THE EVENING. LEADING EDGE OF THE PRECIPITATION HAS FORMED INTO BOWING SEGMENT. THE SOUTHERN END OF THE LINE IS BEGINNING TO FLOP OVER AND BECOME MORE EAST/WEST POSITIONED WHILE THE NORTHERN HALF OF THE LINE IS PROGRESSING EASTWARD. WILL PROBABLY GO LIKELY POPS GENERALLY NORTHWEST OF A JOPLIN TO OSAGE BEACH LINE THIS MORNING...NOT TOO CONFIDENT THE SOUTHERN END OF THE LINE WILL GET MUCH PAST JOPLIN. LOOKING FURTHER WEST...CONVECTION HAS BLOSSOMED ACROSS WESTERN OKLAHOMA. UNSURE HOW LONG THE SYSTEM WILL HOLD TOGETHER. HOWEVER...THERE COULD POSSIBLY BE A REMNANT CIRCULATION LEFT OVER WHICH PUSHES INTO THE FORECAST AREA LATER TODAY. ONCE AGAIN IF CLOUDS CLEAR ENOUGH FROM THE MORNING CLOUDS AND PRECIPITATION...THEN MORE SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING AS HAS OCCURRED THE PREVIOUS COUPLE OF DAYS. THERE WILL LIKELY BE SOME OUTFLOW BOUNDARIES PRESENT...AND MLCAPES SHOULD BE AROUND 2000 J/KG IF TEMPERATURES CAN WARM INTO THE MIDDLE 80S. WITH HIGH PWS AND SLOW STORM MOVEMENT...LOCALIZED FLOODING WILL AGAIN BE POSSIBLE TODAY AND THIS EVENING. NOT MUCH CHANGE FROM THE PREVIOUS FORECAST REGARDING POPS INTO EARLY NEXT WEEK. GOING WITH THE GFS FORECAST FOR ARLENES TRACK...THEREFORE DID NOT INCLUDE HIGH POPS ON SUNDAY ACROSS SOUTH-CENTRAL MISSOURI AS FORECAST BY THE NAM. LOOKS LIKE THE FORECAST AREA WILL STAY IN A WARM AND UNSTABLE AIRMASS AS THE SURFACE FRONT ACROSS THE PLAINS WONT PUSH THROUGH UNTIL MONDAY NIGHT. THIS WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS (30 TO 40 POP COVERAGE IN GRIDS) DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS THE ENTIRE FORECAST AREA. IN ADDITION...CONVECTIVE COMPLEXES WILL LIKELY INITIATE OVER THE PLAINS AND MAY POSSIBLY AFFECT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE LATE NIGHT HOURS TONIGHT AND SUNDAY NIGHT. DRY WEATHER LOOKS ON TAP ON TUESDAY AND WEDNESDAY AS DRIER AND STABLE AIR FILTERS IN BEHIND THE FRONT. SAW && .AVIATION... FOR THE 12Z TAFS...LOOKING AT LAST FEW HOURS OF REGIONAL RADAR...IT APPEARS THAT THE CONVECTION OVER NORTHEASTERN OKLAHOMA IS HOLDING TOGETHER AND WILL LIKELY SWEEP THROUGH BOTH TAF SITES LATER THIS MORNING. WILL MONITOR CLOSELY FOR TAF UPDATES THROUGH THE MORNING. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 11, 6:00 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT JUN 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF NICKELS.
WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED NON-SEVERE THUNDERSTORMS GENERALLY NORTHWEST OF A BRANSON
TO HOUSTON LINE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.
DISCUSSION:
THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING MAY CONTAIN WIND
GUSTS TO 40 MPH. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY
RAINFALL AND MINOR FLOODING.
IF SUFFICIENT CLEARING DEVELOPS IN THE WAKE OF THE MORNING CLOUDS AND
PRECIPITATION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND NICKEL
SIZE HAIL WILL BE THE MAIN THREATS...IN ADDITION TO HEAVY RAINFALL
AND LOCALIZED FLOODING.
ADDITIONAL STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT
AS A THUNDERSTORM COMPLEX OVER THE CENTRAL PLAINS TRACKS EASTWARD
INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TOWARD DAWN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION THROUGH MONDAY
NIGHT...BEFORE A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS
REGION. ABUNDANT LOW-LEVEL MOISTURE WILL ALLOW FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWIn the hours before
Special weather statement, Jun 11, 9:17 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 917 AM CDT SAT JUN 11 2005 KSZ073-MOZ066-111445- BOURBON-VERNON- 917 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 945 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES WEST OF FORT SCOTT... AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... NEAR FULTON BY 930 AM CDT. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. GAEDE
Special weather statement, Jun 11, 10:19 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 AM CDT SAT JUN 11 2005 MOZ088-093-111545- JASPER-NEWTON- 1019 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 1045 AM CDT... AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGINAW...OR 7 MILES NORTHWEST OF NEOSHO...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR DIAMOND BY 1025 AM CDT. 6 MILES NORTH OF GRANBY BY 1030 AM CDT. NEAR SARCOXIE BY 1045 AM CDT. WINDS UP TO 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. GAEDE
Special weather statement, Jun 11, 10:42 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 AM CDT SAT JUN 11 2005 MOZ094-102-111645- BARRY-LAWRENCE- 1042 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND LAWRENCE COUNTIES UNTIL 1145 AM CDT... AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SARCOXIE TO FAIRVIEW TO 5 MILES WEST OF EXETER...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MONETT TO 7 MILES SOUTHWEST OF MONETT TO 16 MILES NORTH OF PEA RIDGE...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR PURDY BY 1100 AM CDT. NEAR MOUNT VERNON BY 1125 AM CDT. NEAR VERONA BY 1130 AM CDT. NEAR AURORA BY 1145 AM CDT. WINDS AROUND 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:22 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 11, 11:21 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.